Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 210, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 30, 2002, 8:28 PM CST for Sabine Parish, Louisiana; Sabine County, Texas. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2002, 8:28 PM CST (02:28 UTC)
- Expired
- Dec 30, 2002, 10:00 PM CST
- In force
- 92 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Sabine Parish, LA, Sabine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 9:15 PM CST | Thunderstorm Wind 60 E | Many, LA | Several large trees down across the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 3:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
520 WUUS54 KSHV 310228 SVRSHV LAC085-TXC403-310400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CST MON DEC 30 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 1000 PM CST * AT 825 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CONVERSE TO 22 MILES WEST OF HEMPHILL...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CONVERSE AT 835 PM CST ZWOLLE AT 905 PM CST HEMPHILL AT 920 PM CST MANY AT 945 PM CST A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS LINE OF THUNDERSTORMS WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 1000 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 7:10 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 30, 7:10 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 710 PM CST MON DEC 30 2002 UPDATED TO REMOVE TORNADO WATCH FROM NE TX...WHICH EXPIRED AT 7 PM. OTHER TORNADO WATCH REMAINS IN EFFECT FOR EAST TX LAKES AND NW LA UNTIL 9 PM. SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 14 hours 28 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA. THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY WHICH COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 20
In the hours before
Special weather statement, Dec 30, 6:52 PM CST, 1 hour 36 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CST MON DEC 30 2002 ...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST TEXAS AND PART OF NORTHWEST LOUISIANA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA. THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA... NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK. THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:06 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 54 min |
| Dec 30, 7:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Dec 30, 8:18 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Red River, Webster | 57 min |
| Dec 30, 9:02 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 58 min |
| Dec 30, 9:26 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 49 min |
| Dec 30, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Winn | 51 min |
| Dec 30, 10:06 PM CST | Severe Thunderstorm Warning | SHV | Grant | 54 min |
| Dec 30, 10:14 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union | 61 min |
| Dec 30, 10:26 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 64 min |
| Dec 30, 6:07 PM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 53 min |
| Dec 30, 7:57 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.